Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 158, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 18, 2008, 11:23 PM EDT for 4 counties in New York. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2008, 11:23 PM EDT (03:23 UTC)
- Expired
- Aug 19, 2008, 12:00 AM EDT
- In force
- 37 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Erie County, NY, Genesee County, NY, Orleans County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 44 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 11:30 PM EDT | TSTM WND DMG | Pembroke, NY | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 460 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 190323
SVRBUF
NYC029-037-073-121-190400-
/O.NEW.KBUF.SV.W.0158.080819T0323Z-080819T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1123 PM EDT MON AUG 18 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL ERIE COUNTY IN WESTERN NEW YORK
GENESEE COUNTY IN WESTERN NEW YORK
SOUTH CENTRAL ORLEANS COUNTY IN WESTERN NEW YORK
NORTHWESTERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL MIDNIGHT EDT
* AT 1119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF BYRON TO 5
MILES EAST OF AKRON TO LANCASTER AND MOVING SOUTHEAST AT 34 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELMA...BYRON AND ELMA CENTER BY 1130 PM EDT...
MARILLA AND DARIEN BY 1135 PM EDT...
WALES CENTER...BENNINGTON AND ATTICA BY 1140 PM EDT...
LE ROY BY 1145 PM EDT...
VARYSBURG BY 1150 PM EDT...
LAT...LON 4290 7874 4319 7820 4312 7794 4308 7793
4305 7795 4304 7793 4297 7792 4260 7845
TIME...MOT...LOC 0322Z 313DEG 30KT 4314 7812 4298 7838
4288 7870
$$
TMA2 follow-up statements
000
WWUS51 KBUF 190341
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1141 PM EDT MON AUG 18 2008
NYC073-190351-
/O.CAN.KBUF.SV.W.0158.000000T0000Z-080819T0400Z/
ORLEANS NY-
1141 PM EDT MON AUG 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ORLEANS COUNTY IS
CANCELLED...
LAT...LON 4286 7870 4314 7815 4313 7812 4312 7794
4309 7793 4305 7795 4304 7793 4297 7792
4260 7845
TIME...MOT...LOC 0341Z 313DEG 30KT 4308 7804 4292 7830
4282 7862
$$
NYC029-037-121-190400-
/O.CON.KBUF.SV.W.0158.000000T0000Z-080819T0400Z/
WYOMING NY-GENESEE NY-ERIE NY-
1141 PM EDT MON AUG 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT
FOR EAST CENTRAL ERIE...GENESEE AND NORTHWESTERN WYOMING COUNTIES...
AT 1137 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BYRON TO DARIEN TO ELMA...
MOVING SOUTHEAST AT 34 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WALES CENTER AND STAFFORD AND BETHANY CENTER BY 1150 PM EDT...
PAVILION AND LE ROY BY 1155 PM EDT...
VARYSBURG AND JAVA CENTER BY MIDNIGHT EDT...
LAT...LON 4286 7870 4314 7815 4313 7812 4312 7794
4309 7793 4305 7795 4304 7793 4297 7792
4260 7845
TIME...MOT...LOC 0341Z 313DEG 30KT 4308 7804 4292 7830
4282 7862
$$
TMA000
WWUS51 KBUF 190403
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1203 AM EDT TUE AUG 19 2008
NYC029-037-121-190412-
/O.EXP.KBUF.SV.W.0158.000000T0000Z-080819T0400Z/
WYOMING NY-GENESEE NY-ERIE NY-
1202 AM EDT TUE AUG 19 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ERIE...GENESEE
AND NORTHWESTERN WYOMING COUNTIES HAS EXPIRED...
AT 1202 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE LINE
OF SEVERE THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND
WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
THE GENESEE COUNTY SHERIFF REPORTED TREES DOWN IN THE TOWN OF
PEMBROKE AS THE LINE OF STORMS MOVED THROUGH.
LAT...LON 4286 7870 4314 7815 4313 7812 4312 7794
4309 7793 4305 7795 4304 7793 4297 7792
4260 7845
TIME...MOT...LOC 0341Z 313DEG 30KT 4308 7804 4292 7830
4282 7862
$$
TMAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 10:19 PM EDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 18, 10:19 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1019 PM EDT MON AUG 18 2008
.SYNOPSIS...
A COLD FRONT WILL DROP ACROSS WESTERN AND NORTH CENTRAL NEW YORK
TONIGHT AND THIS WILL LIKELY RESULT IN SOME THUNDERSTORMS...SOME OF
WHICH COULD BE STRONG TO SEVERE. CANADIAN HIGH PRESSURE WITH COOL
WEATHER WILL FOLLOW FOR TUESDAY AND WEDNESDAY...THEN MID SUMMER HEAT
WILL BUILD FOR THE LATTER PORTION OF THE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
REGIONAL RADARS SHOWING CONVECTION CONTINUING TO FIRE ALONG
APPROACHING UPPER SHORTWAVE AND SURFACE COLD FRONT. LATEST
EXTRAPOLATION BRINGS FRONT ACROSS THE AREA BETWEEN 05Z AND 11Z.
THREAT FOR SEVERE WEATHER HAS DIMINISHED...THEREFORE SEVERE
THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE AT 02Z. HOWEVER...THERE
STILL CONTINUES TO BE A BELT OF STRONGER MID LEVEL WINDS OF 35 TO 45
KNOTS CROSSING THE AREA INTO THE OVERNIGHT HOURS. WILL HAVE TO
CONTINUE TO MONITOR THE THUNDERSTORM ACTIVITY AS IT WORKS SOUTH
ACROSS THE AREA OVERNIGHT FOR THE POTENTIAL FOR STRONGER WINDS
WORKING DOWN TO THE SURFACE.
ACROSS THE CWA...POPS INCREASE TO LIKELY OR HIGHER WITH THE FROPA
OVERNIGHT...WHICH IS EXPECTED AROUND 06Z KBUF-KROC AND THROUGH THE
SOUTHERN TIER AROUND 11Z. BY MORNING...WITH THE FRONT EXPECTED TO
BE SOUTH OF THE AREA...WITH LEAVE JUST A FEW LINGERING SHOWERS
ACROSS PARTS OF THE WESTERN SOUTHERN TIER TUESDAY MORNING WITH
IMPROVING CONDITIONS AS SURFACE RIDGE BUILDS ACROSS WESTERN NEW YORK.
850 TEMPS FALL TO +4 TO +8 OVER THE REGION ON TUESDAY WITH COOLER
DAYTIME HIGHS WITHIN A FEW DEGREES OF 70.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
THIS WILL BE A VERY UNEVENTFUL PERIOD AS CANADIAN HIGH PRESSURE WILL
SETTLE ACROSS OUR REGION. WHILE THE PERIOD WILL START OFF ON THE
COOL SIDE...IT WIL WARM UP DRAMATICALLY BY THURSDAY. SOME DETAILS...
A BROAD H5 RIDGE WILL BE FOUND OVER THE NATIONS MID SECTION TUESDAY
NIGHT WHILE AN ANOMALOUSLY DEEP UPPER LOW WILL BE CROSSING THE MOUTH
OF THE ST LAWRENCE RIVER. THE RESULTING NORTHWESTERLY FLOW WILL
USHER H85 TEMPS OF +6 TO 10C ACROSS OUR REGION...AND WITH LIGHT
WINDS COURTESY OF AN EXPANSIVE SFC HIGH...MIN TEMPS WILL DROP WELL
BELOW NORMAL. LOWS WILL RANGE FROM THE LOWER 50S RIGHT ALONG THE
LAKE SHORES TO THE UPPER 30S IN THE COOLEST SRN TIER VALLEYS (AND
TUG HILL REGION).
THE COOL...AUTUMN LIKE NIGHT SHOULD ALSO INCLUDE SOME FAIRLY
WIDESPREAD VALLEY FOG. THIS THEME WILL BE CARRIED FROM CONTINUITY.
FOR WEDNESDAY AND WEDNESDAY NIGHT..THE H5 RIDGE WILL MAKE ITS WAY
ACROSS THE UPPER GREAT LAKES AND OHIO VALLEY WHILE SHARPENING TO
NEARLY 590DM. THE OPPRESSIVE SUBSIDENCE ASSOCIATED WITH BEING NEAR
THE HEART OF THE STRONG RIDGE WILL TRANSLATE INTO MAINLY CLEAR
SKIES. MEANWHILE SFC TEMPS WILL STRUGGLE BACK TOWARDS NORMAL AS H85
TEMPS WILL CLIMB BACK ABOVE +12C.
THE 590DM H5 RIDGE WILL BE CENTERED OVER OUR REGION ON THURSDAY WITH
ITS SFC REFLECTION FOUND JUST TO OUR EAST. THIS WILL ALLOW FOR
FURTHER WARM ADVECTION WITH H85 TEMPS EXPECTED TO REACH INTO THE MID
TEENS...SUPPORTING MAX TEMPS IN THE MID 80S F. WHILE THE MERCURY
WILL BE SOME 5 TO 8 DEGREES ABOVE NORMAL LEVELS...DEW POINT TEMPS
WILL ONLY BE IN THE 50S...SO IT WILL LIKELY FEEL MORE COMFORTABLE
THAN USUAL GIVEN THE TEMPS.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THIS PERIOD WILL BECOME UNSETTLED AS THE STRONG RIDGE THAT WILL
BE CENTERED ALONG THE EAST COAST AT THE START OF THE PERIOD WILL BE
BEATEN DOWN BY THE PASSAGE OF A PROGRESSIVE TROUGH. AS A RESULT...
SFC TEMPS WILL GRADUALLY RETURN BACK TO NORMAL LEVELS DURING THE
PERIOD. TO BE MORE SPECIFIC...
A STRONG +2 STD H5 RIDGE ALONG THE EAST COAST ON FRIDAY WILL HELP TO
PUMP +18C H85 TEMPS ACROSS OUR REGION...WHILE A DEEPENING SOUTHERLY
FLOW WILL RAISE DEW POINTS TO NEAR 60. WHILE FRIDAY WILL BE ANOTHER
RAIN FREE DAY...IT WILL LIKELY BE MORE UNCOMFORTABLE THAN THURSDAY
AS TEMPS WILL CLIMB INTO THE MID AND UPPER 80S WITH NOTICEABLY
HIGHER HUMIDITY.
ON SATURDAY...A CLOSED LOW OVER CENTRAL CANADA WILL LIFT ACROSS
HUDSON BAY. WHILE FAIR WEATHER SHOULD STILL PREVAIL DURING THE DAY
SATURDAY...THIS WILL START TO ERODE THE STRONG H5 RIDGE OVER THE
EASTERN THIRD OF THE COUNTRY. IT WILL ALSO SET UP A VERY WARM AND
INCREASINGLY MOIST SOUTHWESTERLY FLOW. IN FACT...THE GEFS ENSEMBLES
ARE SUGGESTING THAT PWATS CLIMB TO SOME 2-3 STD ABOVE NORMAL BY
SUNDAY...POSSIBLY HINTING AT SOME OF THE MOISTURE FROM FAY BECOMING
INVOLVED.
INVOLVED IN WHAT? THE COLD FRONT ASSOCIATED WITH THE LIFTING
CANADIAN SHORTWAVE WILL APPROACH OUR REGION ON SUNDAY AND IS THEN
EXPECTED TO MOVE THROUGH SOMEWHERE WITHIN THE SUNDAY NIGHT AND EARLY
MONDAY TIME PERIOD. THIS WILL PRODUCE SCT -SHRA/TSRA...BUT WE WILL
HAVE TO CLOSELY WATCH FOR THE INVOLVEMENT OF MOISTURE FROM FAY.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
A LINE OF STRONG CONVECTION AHEAD OF AN APPROACHING COLD FRONT WILL
WORK SOUTH ACROSS THE AREA THIS EVENING. WITH THE BEST DYNAMICS
ACROSS THE NORTH COUNTRY...THE POSSIBILITY OF STRONGER WINDS GUSTS
AND HAIL EXISTS AT KART THROUGH ABOUT 02Z.
THE FRONT WILL SAG SOUTH THROUGH THE AREA TONIGHT...BRINGING A GOOD
LIKELIHOOD OF CONVECTION ACROSS MUCH OF THE CWA WITH REDUCTIONS TO
MVFR CIGS/VSBYS LIKELY WITHIN THIS ACTIVITY. FROPA EXPECTED AT KART
AROUND 04Z AND ALONG A KBUF-KROC LINE ABOUT 06Z.
WITH THE PASSAGE OF THE FRONT...THE CONVECTION WILL COME TO
AN END...AND SURFACE WINDS WILL SHIFT ABRUPTLY FROM SOUTHWEST TO
NORTH. WHILE VSBYS WILL GENERALLY IMPROVE BACK TO VFR...CEILINGS ARE
EXPECTED TO REMAIN AT MVFR LEVELS IN THE COOL NORTHERLY UPSLOPE FLOW
BEHIND THE FRONT THROUGH THE MORNING HOURS TUESDAY WITH A GRADUAL
IMPROVEMENT TO VFR BY AFTERNOON.
.OUTLOOK...
WEDNESDAY THROUGH SATURDAY...VFR.
&&
.MARINE...
SMALL CRAFT ADVISORIES REMAIN IN PLACE FOR ALL OF THE NEW YORK
NEARSHORE WATERS.
A TIGHTENING SFC PRESSURE GRADIENT AHEAD OF AN APPROACHING COLD
FRONT IS PRODUCING GUSTY SOUTHWESTERLY WINDS ACROSS BOTH LAKES LATE
THIS AFTERNOON. THIS IS PRODUCING WAVES OF 3 TO 5 FEET ON LAKE ERIE
WHILE THE MORE OFFSHORE WINDS ARE CREATING WAVES OF 2 TO 4 FEET FOR
THE NY NEARSHORE WATERS OF LK ONTARIO.
THESE CONDITIONS WILL GENERALLY REMAIN IN PLACE THROGH THE EVENING
HOURS...THEN AS THE FRONT DROPS THROUGH OVERNIGHT...THE WINDS WILL
VEER TO THE NORTH. THE HIGHEST WAVES WILL THEN BE FOCUSED ON THE
NEARSHORE WATERS OF LK ONTARIO WITH THE WAVES DROPPING JUST BELOW
SCA THRESHOLDS FOR THE NY NEARSHORES AFTER MIDNIGHT.
ALONG WITH THE ROUGH WATERS FROM THE GUSTY WINDS...MARINERS WILL
NEED TO BE ALERT FOR STRONG THUNDERSTORMS THROUGH ABOUT 2 AM. THE
STORMS COULD CONTAIN WIND GUSTS IN EXCESS OF 35 KNOTS.
DURING THE DAY TUESDAY...THE STRONG NORTHERLY WINDS WILL BACK TO
THE NORTHWEST AND WEAKEN. THIS WILL FINALLY ALLOW THE SMALL CRAFT
CONDITIONS TO SUBSIDE DURING THE AFTERNOON AND EVENING.
VERY LIGHT WINDS WITH CORRESPONDINGLY LOW WAVES WILL THEN BE FOUND
ON BOTH LAKES TUESDAY NIGHT THROUGH THURSDAY AS A STRONG RIDGE WILL
PASS OVERHEAD.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 AM EDT TUESDAY FOR LEZ040-041.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR
LOZ042>045.
&&
SYNOPSIS...RSH
NEAR TERM...LEVAN/TMA
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...LEVAN/TMA
MARINE...RSHHazardous weather outlook, Aug 18, 5:15 AM EDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 515 AM EDT MON AUG 18 2008 NYZ001>005-010>014-019>021-085-190915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 515 AM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT. IT WILL BE PRECEDED AND ACCOMPANIED BY SCATTERED THUNDERSTORMS...A FEW OF WHICH MAY APPROACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006>008-190915- OSWEGO-JEFFERSON-LEWIS- 515 AM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT. IT WILL BE PRECEDED AND ACCOMPANIED BY NUMEROUS THUNDERSTORMS THIS EVENING...A FEW OF WHICH MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-190915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 515 AM EDT MON AUG 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL CROSS THE AREA TONIGHT. IT WILL BE PRECEDED AND ACCOMPANIED BY SOME THUNDERSTORMS...A FEW OF WHICH MAY BE SEVERE WITH THE GREATEST RISK OVER EASTERN LAKE ONTARIO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
In the hours before
Local storm report, Aug 18, 8:22 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
822 PM EDT MON AUG 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG CHAUMONT 44.07N 76.13W
08/18/2008 JEFFERSON NY LAW ENFORCEMENT
0730 PM TSTM WND DMG 2 S LA FARGEVILLE 44.16N 75.97W
08/18/2008 JEFFERSON NY LAW ENFORCEMENT
&&
CTINGLEYSpecial weather statement, Aug 18, 9:08 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 908 PM EDT MON AUG 18 2008 NYZ007-008-190215- JEFFERSON NY-LEWIS NY- 908 PM EDT MON AUG 18 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 904 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR WATERTOWN...AND MOVING EAST AT 29 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... COPENHAGEN AT 930 PM EDT... CASTORLAND AT 945 PM EDT... LOWVILLE AT 955 PM EDT... TJP
Special weather statement, Aug 18, 10:23 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1023 PM EDT MON AUG 18 2008 NYZ001>003-011-013-190330- GENESEE NY-LIVINGSTON NY-MONROE NY-NIAGARA NY-ORLEANS NY- 1023 PM EDT MON AUG 18 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1019 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND HEAVY RAIN. THESE STORMS WERE LOCATED BETWEEN NEWFANE AND THIRTY MILE POINT AND MOVING SOUTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MEDINA AT 1040 PM EDT... ALBION AT 1055 PM EDT... CHURCHVILLE AT 1125 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO OCCURRING WITH THESE STORMS. STAY INDOORS UNTIL THE STORMS CLEAR THE AREA. TJP
Special weather statement, Aug 18, 10:29 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1029 PM EDT MON AUG 18 2008 NYZ003-004-014-190330- MONROE NY-ONTARIO NY-WAYNE NY- 1029 PM EDT MON AUG 18 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES NORTH OF WEBSTER...AND MOVING SOUTHEAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ONTARIO AT 1050 PM EDT... WILLIAMSON AT 1100 PM EDT... SODUS AT 1110 PM EDT... NORTH ROSE AT 1125 PM EDT... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. STAY INDOORS UNTIL THE STORM CLEARS THE AREA. TJP
Special weather statement, Aug 18, 10:34 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1034 PM EDT MON AUG 18 2008 NYZ006-190330- OSWEGO NY- 1034 PM EDT MON AUG 18 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1033 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF NINE MILE POINT...AND MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... MEXICO AT 1040 PM EDT... PARISH AT 1050 PM EDT... AMBOY AT 1105 PM EDT... WILLIAMSTOWN AT 1110 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. TMA
Special weather statement, Aug 18, 10:44 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1044 PM EDT MON AUG 18 2008 NYZ001>003-011-013-190345- GENESEE NY-LIVINGSTON NY-MONROE NY-NIAGARA NY-ORLEANS NY- 1044 PM EDT MON AUG 18 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1042 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MEDINA...AND MOVING EAST AT 30 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALBION AT 1100 PM EDT... HOLLEY AT 1115 PM EDT... BROCKPORT AT 1125 PM EDT... CHURCHVILLE AT 1135 PM EDT... SPENCERPORT AT 1140 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY TJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 9:02 PM EDT | Special Marine Warning | BUF | 88 min | |
| Aug 18, 10:05 PM EDT | Special Marine Warning | BUF | 55 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.